| Model Number |
1DLMC05 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® dualmesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2008 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2017, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: contraction of mesh, removal of mesh, and additional surgery.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2009: (b)(6), md.Office notes.On numerous narcotics, chronic diarrhea, watery; had colonoscopy last year told it was normal, weight loss 30 lbs.Since surgery, chronic back pain; sees pain management on extensive list of narcotics, abdominal pain since surgery; gets sharp bouts of right sided abdominal pain.Examination: abdomen; abdominal scar, cesarean section and midline laparotomy scar.Impression/plan: malaise and fatigue, loss of weight, diarrhea, pain abdominal right lower quadrant.Weight 142 lbs., bmi 22.7.(b)(6) 2009: center for diagnostic imaging.(b)(6), md.Radiology- ct abdomen/pelvis.Clinical information: abdominal pain, chronic diarrhea, fatigue, history of previous appendectomy, cholecystectomy and hysterectomy.Impression: no significant intraabdominal abnormality other than post-surgical changes.(b)(6) 2009: (b)(6), md.Office notes.Follow up visit.Numerous narcotics, sleep study from 11/08 did show hypersomnolence, could be consistent with narcolepsy, mild hyponatremia, chronic watery diarrhea, weight loss 30 lbs.Since surgery, still with weight loss from last visit, abdominal pain since surgery; gets sharp bouts of right sided abdominal pain.Impression/plan: malaise and fatigue, sleep disorder, diarrhea, hypoosmolality and or hyponatremia, loss of weight.(b)(6) 2009: (b)(6), md.Office notes.Still with diarrhea, 1 of 3 stool cards positive for heme, sometimes sees blood in stool, upper gastrointestinal showed only reflux, weight stable, abdominal pain; ct abdomen/pelvis normal.Barrett¿s esophagus; hasn¿t been scoped since 2003.Impression/plan: hemorrhage rectum and anus; needs esophagogastroduodenoscopy, barrett¿s esophagus.(b)(6) 2010: (b)(6){md].Office notes.Upper respiratory infection for 7 days, cough, fever.Weight 135 lbs., bmi 21.6.(b)(6) 2010: (b)(6) [md].Office notes.Fell off step stool yesterday onto hardwood floor, weight 138 lbs., bmi 22.1.(b)(6) 2011: (b)(6) [md].Office notes.Weight 138 lbs., bmi 22.1.(b)(6) 2011: (b)(6) pc.[no signature].Office notes.History chronic pain syndrome, gastroesophageal reflux disease, peptic reflux disease.History cholecystectomy, esophagogastroduodenoscopy; (b)(6) 2012,(b)(6) 2015, (b)(6) 2016, (b)(6) 2017, (b)(6) 2017, (b)(6) 2018, (b)(6) 2018, (b)(6) 2018, (b)(6) 2018, (b)(6) 2019 and (b)(6) 2019.Current smoker, smokes every day, 1 pack daily.(b)(6) 2011: (b)(6), md.Office notes.Here for gastrointestinal follow up; recently seen by gastrointestinal and diagnosis with inflammation and stenosis of the lower esophagus from gastroesophageal or passed f.B.[foreign body].Examination: abdomen; mild epigastric tenderness.Impression/plan: esophagitis reflux; lansoprazole, follow up 3 months.Screening malignant neoplasm rectum; stool- occult blood x 3.Tobacco use disorder; chantix.(b)(6) 2012: (b)(6) md.Office notes.Constipated, taking 1 extra percocet daily.Weight 134 lbs., bmi 21.6.Impression: nausea with vomiting.(b)(6) 2012: (b)(6) center.(b)(6) md.Radiology- ct abdomen/pelvis.History: nausea and vomiting.Comparison: 09/18/08.Findings: postsurgical changes consistent with appendectomy, ventral hernia repair and hysterectomy noted.(b)(6) 2012: (b)(6), pc.[illegible signature], pac.Office notes.Constipation.Plan: amitiza.(b)(6) 2013: (b)(6), pc.[illegible signature], pac; ernest l.Julius.Office notes.Reports gastroesophageal reflux disease.Weight 123 lbs., bmi 19.9.(b)(6) 2013: (b)(6), pc.[illegible signature], pac; (b)(6), md.Office notes.Complaint of cough; present for 10 days, onset was gradual, rated as moderate, described as hacking cough, productive of yellowish sputum, exposed to cigarette smoke.Plan: zithromax, promethazine-dm, ventolin hfa, discontinue smoking; patient declines at this time.(b)(6) 2013: (b)(6), md.Office notes.Cough better but still present, is a smoker; counseled her again on cessation, has been on 3 antibiotics past few weeks.Plan: tudorza pressair, promethazine-dm, ventolin hfa, chest x-ray 2 views, follow up 2 weeks.(b)(6) 2013: (b)(6) , md.Office notes.Has seen pain management, recommended continuing currnet [sic] meds but weaning some of narcotics back, signed analgesic agreement.Weaning neurontin, will start weaning percocet.Cough resolved.Will start to wean fentanyl.(b)(6) 2014: (b)(6), md.Office notes.Lesion on right flank area for past few weeks, irritated.Weight 142 lbs., bmi 24.6.Benign skin lesion on right flank, destroyed it with indirect application of liquid nitrogen.(b)(6) 2014: (b)(6)l hospital.(b)(6), md.Radiology- barium esophagram.Reason: dysphagia.Findings: no hiatal hernia or gastroesophageal reflux is appreciated.Impression: normal study.(b)(6) 2015: (b)(6), md.Office notes.Presents to discuss gastrointestinal weight loss.Weight 105 lbs.Impression/plan: esophagus disorder, unspecified.Loss of weight; will discuss feeding tube with gastrointestinal at gwv.(b)(6) 2015: (b)(6), md.Office notes.Massive weight loss attributed to odynophagia, states painful to eat so she doesn¿t eat much, weight was 142 lbs.1 year ago, today 103 lbs.Nutcracker esophagus; has appointment in may for possible botox injections, meanwhile will get a second opinion from a motility expert at hershey, spoke with motility office, she has appointment (b)(6).Notes little bumps on her midline lower abdomen where she had mesh put in, probably scar tissue.Weight 103 lbs., bmi 17.8.Examination: abdomen; incision from cesarean section and total abdominal hysterectomy, little scar tissue nodules there, no significant lump or lymph nodes noted.Consider general surgery opinion if mesh is getting painful.(b)(6) 2015: (b)(6), md.Office notes.Follow up to weight loss; weight stable.Secondary adrenal insufficiency; had low cortisol levels, diagnosed with adrenal insufficiency, started on prednisone last week, told to call if ill or major surgery, will need stress dose steroids, 4 to 6 week follow up with endocrinology.(b)(6) 2016: (b)(6).Lab.Wbc 12.32 high.(b)(6) 2016: (b)(6).Lab.Wbc 12.24 high.(b)(6) 2016: (b)(6), md.Office notes.Addison¿s on hydrocortisone, weight up 20 lbs.Chronic cough since last year nonproductive.Weight 152 lbs., bmi 26.3.(b)(6) 2016: (b)(6).Lab.Wbc 11.04 high.(b)(6) 2016:: (b)(6), md.Office notes.Complains last 3 months has constant watery diarrhea 5 to 6 times per days with occasional rectal incontinence of stool.Episodes last for 2 weeks or so with 2 or 3 days of no bowel movements.On steroids for adrenal insufficiency.Had endoscopy; had unusual striped vascular pattern with question of scleroderma.Scleroderma has alternate diarrhea and constipation, esophageal dysmotility, fecal incontinence all as symptoms.Follow up 2 to 3 weeks after stool studies obtained.(b)(6) 2016:(b)(6) 2016:, pc.(b)(6) 2016:, md.Office notes.Follow up of 3 to 4 months of diarrhea; still having watery diarrhea 5 to 6 times per day, stool studies negative.Positive antinuclear antibody.Scleroderma negative.Most of her meds could cause constipation, not diarrhea.Impression/plan: diarrhea, systemic lupus erythematous, gastro-esophageal reflux disease without esophagitis asymptomatic with meds.(b)(6) 2016: (b)(6) md.Office notes.Acute maxillary sinusitis; reports associated cough.(b)(6) 2017: (b)(6), pc.Office notes.Still with watery diarrhea 5 to 6 times per day.Abnormal pap smears; referred to gynecology oncologist on friday, did some biopsies may need surgery.Addison¿s disease; on cortisone replacement and doing well, weight is now back up and stable.(b)(6) 2017: (b)(6).Lab.Wbc 12.52 high.(b)(6) 2017: (b)(6), md.Office notes.Recent hernia surgery last week, still has some abdominal soreness and healing ecchymosis lower abdomen.Weight 139 lbs., bmi 24.0.Examination: abdomen; soft, nontender, nondistended, healing ecchymosis lower abdomen, normal bowel sounds.(b)(6) 2018: (b)(6), md.Radiology- rf esophagus barium.Indication: difficulty swallowing with chest pain for years.Impression: findings suggestive of decreased motility of esophagus, no obstruction seen.(b)(6) 2018: intermountain medical group, pc.Michael j.Grasso, md.Office notes.Addison¿s disease; still on hydrocortisone, gastritis, achalasia.Was more depressed with all the medical treatments and visits, as well as financial and house issues that are calming down.Weight 148 lbs., bmi 25.6.(b)(6) 2018: (b)(6), md.Office notes.Check patient for possible hernia, states pain is in lower mid abdomen.Follow-up regarding history of lower abdominal hernia repair back in (b)(6) 2017, doing well until last week when she developed a sharp stabbing pain and felt a lump in the lower midline of her abdominal wall, leaved with rubbing the area, made worse with movement, had second episode of pain, no longer feels a lump, pain has subsided.Examination: abdomen; lower midline scar well-healed, laporscopic [sic] scars in the upper abdomen well healed, lower midline carefully examined no recurrent hernia.Former smoker, quit (b)(6).History cough, abdominal pain, gastroesophageal reflux disease, bilateral salpingo-oophorectomy; 2005, cholecystectomy; 1997.Impression/plan: abdominal pain; discomfort has resolved, likely strained a muscle possibly pulling against the mesh or sutures, no evidence of recurrent hernia at this time, recommend she call if symptoms recur or if she has a lump under the skin.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: [missing records: records of the operative reports for the two prior hernia surgeries were not provided.] (b)(6) 2008: (b)(6) health care system.(b)(6), md.Radiology-abdominal ultrasound.Reason: abdominal pain.Impression: essentially normal study.Status post cholecystectomy.(b)(6) 2008: (b)(6) day surgery.(b)(6), md.Operative report.Pre-op diagnosis: incisional hernia.Post-op diagnosis: same.Procedure: open incisional hernia repair.Implantation of mesh for incisional hernia repair.Surgeon: (b)(6), md.Surgical assistant: __ [sic].Anesthesia: general endotracheal.Estimated blood loss: minimal.Drains: none.Complications: none.Specimens: none.Technique: ¿after the patient was identified, she was sterilely prepped and draped in the usual fashion.A low midline scar was reopened sharply and a suprapubic fascial defect was identified and the hernia sac dissected free of surrounding tissue and reduced into the preperitoneal space.The hernia occurred at the inferior edge of a piece of gore-tex dual mesh which appeared to have pulled off the pubic region and this was identified, dissected free of the surrounding tissue and used as the superior margin of the repair.A piece of small gore-tex dual mesh was then cut and secured to the underside of the fascia with prolene suture.The fascia was closed over the top with running prolene suture and the subcutaneous and subcuticular layers were closed with vicryl and steri-strips were placed on the skin.The patient tolerated the procedure well, was sent to the recovery room in stable condition.¿ (b)(6) 2008: (b)(6) surgery.Implant sticker.Surgeon: (b)(6).Procedure: open incisional hernia repair with mesh.Implants: gore dualmesh® biomaterial.Ref catalogue number: 1dlmc05.Lot batch code: 05097397.W.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmc05/05097397) was implanted during the procedure.(b)(6) 2017: (b)(6), md.Letter to dr.(b)(6).Returns for follow up regarding hernia pain in the lower abdomen.Was set up to have a revision of the hernia repair and possible suture granuloma resection, but she has been diagnosed with vaginal cancer and underwent treatment.Treatment is now completed and she would like the hernia addressed.Pain to the right of the low midline incision.She feels a ¿lump¿ at times in the suprapubic midline in the lower portion of the incision.Sometimes the pain is ¿severe and brings me to my knees.¿ abdomen is soft and nontender.There is a low midline incision from an open hernia repair that is well healed with some irregularity in the subcutaneous tissue but no masses at this point.No hernia recurrence palpable.Operative report from 2008 shows an open repair with prolene on the fascia and gore-tex mesh underneath.Assessment/plan: scar pain at the hernia repair.The gore-text [sic] contracts and causing pulling on the permanent prolene sutures.This is likely causing her discomfort.I recommended removing the gore-tex and prolene and re-repairing with a softer parietex polyester mesh and securing with absorbable sutures.We¿ll inspect for any possibility of suture granuloma, but i do not feel any today.Achalasia- conflicting test results with one showing achalasia and another showing nutcracker esophagus.She is having continued evaluation.(b)(6) 2017: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: mesh pain and lower abdominal wall.Postoperative diagnosis: contraction of mesh and transfacial sutures apparently the cause of her pain and recurrent incisional hernia after mesh removal.Procedure: robotic incisional hernia repair with ipom [intraperitoneal onlay mesh] placement of 8x10cm symbotex.Anesthesia: general endotracheal.Surgeon: (b)(6), md.Assistant: (b)(6), pa.Estimated blood loss: minimal.Drains: none.Complications: none.Specimen: none.Technique: ¿after the patient was identified they underwent general anesthesia, and were sterilely prepped and draped in the usual fashion.The abdomen was entered bluntly under direct visualization with the laparoscope using a blunt-tipped trocar in the left subcostal area.The additional robotic trocars were placed in the lateral left flank and the left lower quadrant.The robot was docked.There was adhesions of omentum to the underside of the lower midline and these were lysed using blunt sharp and cautery dissection.This revealed gore-tex mesh well adherent to the underside of the fascia but it had contracted roughly 2 cm from its site of fixation around its circumference where prolene sutures had been placed and now had pulled through the muscle and most of these were intraperitoneal.The mesh, prolene sutures and a number of metal pro tacks were dissected off of the under side of the fascia in the lower midline and placed in a specimen bag and removed.The fascia was explored and there was attenuation and thinning in the midline but no clearly defined edges of the fascial defect and it appeared the previous primary closure was intact.Due to the thinning of the fascia and the likelihood of recurrent hernia without reinforcement a recurrent incisional hernia repair was accomplished using intraperitoneal onlay mesh (ipom) technique.8 x 10 cm symbaex [sic] mesh was used to cover the area in the lower midline and this was held in place with 20v lock 180 day absorbable suture around its circumference.The area was inspected for bleeding or injury, none was found.The ports were removed, and the abdomen allowed to desufflate.Skin incisions were closed with subcuticular vicryl and steri-strips.The patient tolerated the procedure well, and was taken to the recovery area in stable condition.¿ [missing records: a pathology report detailing analysis of the device removed during the (b)(6) 2017 procedure was not provided.] (b)(6) 2017: (b)(6) hospital.Implant record.Implant description: mesh symbotex.Site: abdominal wall.(b)(6) 2017: (b)(6), md.Letter to dr.(b)(6).Returns for follow up regarding incisional hernia repair.She said she had relief of the stabbing pain that she was getting with movement.Abdomen is soft, nontender.Laparoscopic wounds are well healed.At surgery we saw the prolene sutures from her previous hernia repair had pulled through the muscle and were the source of her pain.Assessment/plan: status post mesh removal and re-repair of incisional hernia of the lower abdomen.Has relief of her primary symptoms and this was caused by contraction of the mesh pulling the prolene sutures through the muscle and cutting the muscle.This is now resolved.She may increase to light duty for four weeks and then full activity as tolerated.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient code (3191: appropriate term/code not available for ¿contraction of mesh¿) was reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: the known medical records span (b)(6) 2008 through (b)(6) 2018 and not all records received in this time span are relevant to the gore® dualmesh® biomaterial.Medical records from (b)(6) 2009 through (b)(6) 2011 were not provided.Patient information: medical history: weight: (b)(6) 2008: 150 lbs., bmi 26.(b)(6) 2011: 138 lbs., bmi 22.1.(b)(6) 2015: 103 lbs., bmi 17.8.(b)(6) 2016: 152 lbs., bmi 26.3.(b)(6) 2017: 139 lbs., bmi 24.Smoking: (b)(6) 2008: 5 cigarettes a day.(b)(6) 2011: ¿current smoker, smokes every day, 1 pack daily.¿ (b)(6) 2018: ¿former smoker, quit 2/17.¿ barrett¿s esophagus.Gastroesophageal reflux disease [gerd].Chronic pain.Nutcracker esophagus [strong spasms].Achalasia [esophageal mobility disorder].Chronic cough.Addison¿s disease [adrenal insufficiency].Surgical procedures: unknown dates: cesarean-section x 2.Unknown dates: hernia repair x 2.1995: hysterectomy.1997: cholecystectomy.2001 and 2003: laparotomies.2005: bilateral salpingo-oophorectomy.(b)(6) 2008: open incisional hernia repair.Implantation of mesh for incisional hernia repair.Implant: gore® dualmesh® biomaterial.2009: appendectomy (b)(6) 2012 - (b)(6) 2019: esophagogastroduodenoscopy [egd] x 11.(b)(6) 2017: robotic incisional hernia repair with ipom [intraperitoneal onlay mesh] placement of 8x10cm symbotex.Implant: symbotex.Implant preoperative complaints: (b)(6) 2008: abdominal ultrasound.¿abdominal pain.Impression: essentially normal study.Status post cholecystectomy.¿ implant procedure: open incisional hernia repair.Implantation of mesh for incisional hernia repair.[implant: gore® dualmesh® biomaterial 1dlmc05/05097397, 7.5cm x 10cm x 1mm thick].Implant date: (b)(6) 2008.Wound classification: not provided.Description of hernia being treated: ¿a low midline scar was reopened sharply and a suprapubic fascial defect was identified and the hernia sac dissected free of surrounding tissue and reduced into the preperitoneal space.The hernia occurred at the inferior edge of a piece of gore-tex dual mesh which appeared to have pulled off the pubic region and this was identified, dissected free of the surrounding tissue and used as the superior margin of the repair.¿ implant size and fixation: ¿a piece of small gore-tex dual mesh was then cut and secured to the underside of the fascia with prolene suture.The fascia was closed over the top with running prolene suture and the subcutaneous and subcuticular layers were closed with vicryl and steri-strips were placed on the skin.¿ specimens: ¿none.¿ relevant medical information: (b)(6) 2009: ¿on numerous narcotics, chronic diarrhea, watery; had colonoscopy last year told it was normal, weight loss 30 lbs.Since surgery, chronic back pain; sees pain management on extensive list of narcotics, abdominal pain since surgery; gets sharp bouts of right sided abdominal pain.¿ ¿abdomen: abdominal scar, cesarean section and midline laparotomy scar.Impression/plan: malaise and fatigue, loss of weight, diarrhea, pain abdominal right lower quadrant.¿ (b)(6) 2009: ct abdomen/pelvis [a/p]: ¿impression: no significant intraabdominal abnormality other than post-surgical changes.¿ (b)(6) 2011: ¿here for gastrointestinal follow up; recently seen by gastrointestinal and diagnosis with inflammation and stenosis of the lower esophagus from gastroesophageal or passed f.B.[foreign body].¿ ¿abdomen; mild epigastric tenderness.Impression/plan: esophagitis reflux.¿ (b)(6) 2012: ct a/p: ¿findings: postsurgical changes consistent with appendectomy, ventral hernia repair and hysterectomy noted.¿ (b)(6) 2013: ¿complaint of cough; present for 10 days, onset was gradual, rated as moderate, described as hacking cough, productive of yellowish sputum, exposed to cigarette smoke.¿ plan: ¿.Discontinue smoking; patient declines at this time.¿ (b)(6) 2014: barium esophagram: ¿reason: dysphagia.Findings: no hiatal hernia or gastroesophageal reflux is appreciated.¿ (b)(6) 2015: ¿presents to discuss gastrointestinal weight loss.Impression/plan: esophagus disorder, unspecified.Loss of weight; will discuss feeding tube with gastrointestinal." (b)(6) 2015: ¿massive weight loss attributed to odynophagia, states painful to eat so she doesn¿t eat much, weight was 142 lbs.1 year ago, today 103 lbs.Nutcracker esophagus.¿ ¿notes little bumps on her midline lower abdomen where she had mesh put in, probably scar tissue.¿ ¿abdomen; incision from cesarean section and total abdominal hysterectomy, little scar tissue nodules there, no significant lump or lymph nodes noted.Consider general surgery opinion if mesh is getting painful.¿ (b)(6) 2015: ¿secondary adrenal insufficiency; had low cortisol levels, diagnosed with adrenal insufficiency, started on prednisone last week.¿ (b)(6) 2016: ¿addison¿s on hydrocortisone, weight up 20 lbs.Chronic cough since last year nonproductive.¿ explant preoperative complaints: (b)(6) 2017: ¿returns for follow up regarding hernia pain in the lower abdomen.Was set up to have a revision of the hernia repair and possible suture granuloma resection, but she has been diagnosed with vaginal cancer and underwent treatment.Treatment is now completed and she would like the hernia addressed.Pain to the right of the low midline incision.She feels a ¿lump¿ at times in the suprapubic midline in the lower portion of the incision.Sometimes the pain is ¿severe and brings me to my knees.¿ abdomen is soft and nontender.There is a low midline incision from an open hernia repair that is well healed with some irregularity in the subcutaneous tissue but no masses at this point.No hernia recurrence palpable.Operative report from 2008 shows an open repair with prolene on the fascia and gore-tex mesh underneath.Assessment/plan: scar pain at the hernia repair.The gore-text [sic] contracts and causing pulling on the permanent prolene sutures.This is likely causing her discomfort.I recommended removing the gore-tex and prolene and re-repairing with a softer parietex polyester mesh and securing with absorbable sutures.We¿ll inspect for any possibility of suture granuloma, but i do not feel any today.'¿ explant procedure: robotic incisional hernia repair with ipom [intraperitoneal onlay mesh] placement of 8x10cm symbotex.[implant: symbotex].Explant date: (b)(6) 2017 [hospitalization dates unknown] wound classification: ¿1-clean.¿ preoperative diagnosis: ¿mesh pain and lower abdominal wall.¿ postoperative diagnosis: ¿contraction of mesh and tranfascial sutures apparently the cause of her pain and recurrent incisional hernia after mesh removal.¿ procedure: ¿the abdomen was entered bluntly under direct visualization with the laparoscope using a blunt-tipped trocar in the left subcostal area.The additional robotic trocars were placed in the lateral left flank and the left lower quadrant.The robot was docked.There was (sic) adhesions of omentum to the underside of the lower midline and these were lysed using blunt sharp and cautery dissection.This revealed gore-tex mesh well adherent to the underside of the fascia but it had contracted roughly 2 cm from its site of fixation around its circumference where prolene sutures had been placed and now had pulled through the muscle and most of these were intraperitoneal.The mesh, prolene sutures and a number of metal pro tacks were dissected off of the underside of the fascia in the lower midline and placed in a specimen bag and removed.The fascia was explored and there was attenuation and thinning in the midline but no clearly defined edges of the fascial defect and it appeared the previous primary closure was intact.Due to the thinning of the fascia and the likelihood of recurrent hernia without reinforcement a recurrent incisional hernia repair was accomplished using intraperitoneal onlay mesh (ipom) technique.8 x 10 cm symbaex [sic] mesh was used to cover the area in the lower midline and this was held in place with 20v lock 180 day absorbable suture around its circumference.The area was inspected for bleeding or injury, none was found.The ports were removed, and the abdomen allowed to desufflate.Skin incisions were closed with subcuticular vicryl and steri-strips.¿ specimen: ¿none.¿ relevant medical information: - (b)(6) 2017: ¿recent hernia surgery last week, still has some abdominal soreness and healing ecchymosis lower abdomen.Abdomen; soft, healing ecchymosis lower abdomen.¿ (b)(6) 2017: ¿she said she had relief of the stabbing pain that she was getting with movement.Abdomen is soft, nontender.Laparoscopic wounds are well healed.At surgery we saw the prolene sutures from her previous hernia repair had pulled through the muscle and were the source of her pain.Assessment/plan: status post mesh removal and re-repair of incisional hernia of the lower abdomen.Has relief of her primary symptoms and this was caused by contraction of the mesh pulling the prolene sutures through the muscle and cutting the muscle.This is now resolved." conclusion: it should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device lost anchorage may be a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh shrinkage, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.